| Model Number |
10K100 |
| Medical Device Problem Code |
Particulates (1451)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product has been returned, however the complaint investigation is ongoing.A supplemental and final report will be filed following the completion of the complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
Event or Problem Description
Conmed (b)(4) reported on behalf of their customer that the 10k100, linvatec arthroscopy tubing set, was used for an arthroscopic procedure on (b)(6) 2020.A foreign material was found in the tubing post operatively.At this time, no determination has been made as to what the material is, but an investigation is underway.There is no reported patient injury or impact.There has been no reported delay of procedure.The procedure was completed as planned.This report is being raised based on device malfunction with potential for injury due to the unknown debris.
Additional Manufacturer Narrative
Evaluation of the returned used tube set confirm the reported problem and found debris inside the tube set cassette.Examination performed per print 10k100 rev bd.Product containing the particulate was sent to a lab for analysis.Elemental composition of the white particulate found during analysis of the particulate is most likely particles that abraded during insertion of the spikes into the leak tester.Chemical elements found are consistent with the composition of the product components, adhesives and equipment used for manufacture of the product.Additionally, the peaks of sodium, chlorine, iron, potassium and magnesium might possibly be due to remnant iv solutions utilized during use of the tubing sets.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.A 2 year lot history review conducted found 2 events with a quantity of 7 units for the reported lot number.A two-year review of complaint history revealed there has been 60 complaints regarding (b)(4) devices for this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed, the rate of failure would be.0002 per the instructions for use, the user is advised the following; - that tubing sets should only be used if the original packaging and labeling are intact.- conmed encourages the inspection and/or test of all medical equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.